advertisement
Question
Posted by: Steve | 2008-11-27

PB type 1 vs type 2 treatments

Dear CyberShrink,

I have received treatment for depression for 15 years. I was diagnosed with bipolar mood disorder type II - approximately 2 years ago. I am now using Lamictin 200mg together with the Effexor 175mg. This combo worked fine until 9 months ago when my manic episodes appeared to start reoccurring more frequently –  approx. 3 times in the past 9 months and are always followed by severe depressive episodes.
I will be seeing my shrink (who with the last visit 3 weeks ago, has suggested increasing my Lamictin dosage) this afternoon.

My questions are:
(a) Why does this time of year invariably become difficult for me to remain stable.
(b) Is it ok for me to use a higher lamictin dosage (as normally prescribed for BP type 1) ?
(c) Can BP type 2 progress to BP type 1 ?

Thanks or your time, CS.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Increasing the Lamictin sounds like a good idea. It helps control the mood swings, and the depressions, too.
Some mood disorders do seem worse at certain times of year, for many reasons, often misunderstood. It can be changes of season and the number of hours of light ( which can influence depression, as in Seasonal Affective Disorder ( SAD ) It can be psychological issues --- feeling lonely at holiday periods, or times of year when a loved one died. Its complex. The typing of BP can be useful, but isnt a firm guide to which treatments to use --- if Lamictin is working, one wouldn't abandon it just because it didn't fit into the same segment of someone's theoretical chart. The pattern and nature of a Bipolar Disorder can shift and change over time.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement